MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE
Model Number 00711125
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility reported that the event occurred during intubation of the endoscope.User facility personnel reported that a large amount of water had been used to irrigate the body cavity and abdominal pressure was being applied at the time of the event.The technician was wearing ppe and did not come into direct contact with the bodily fluids.The device subject of the reported event was not returned for evaluation.The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "exposure to bodily fluids may occur during connection or disconnection of these devices; adherence to body substance isolation protocols is the responsibility of the user.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." us endoscopy has offered in-service training to the user facility and the offer has been accepted and is scheduled to be completed june 25th, 2019.No additional issues have been reported.
 
Event or Problem Description
The user facility reported the cap of the bioshield biopsy valve opened during a procedure, resulting in a spray of bodily fluid which contacted a technician's ppe.No harm to patient or users was reported.

Brand Name
BIOSHIELD BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8718504
Report Number1528319-2019-00024
Device Sequence Number1756411
Product Code ODD
UDI-Device Identifier00816765013397
UDI-Public(01)00816765013397
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K070420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number00711125
Device Catalogue Number00711125
Device Lot Number1903408
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1